Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 26, 2009, 4:32 AM EDT for 6 counties in Florida. It took effect at Apr 26, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 4:32 AM EDT (08:32 UTC)
- In effect from
- Apr 26, 2009, 2:00 PM EDT
- Expired
- Apr 26, 2009, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 75 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 260832 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 432 AM EDT SUN APR 26 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... .DISCUSSION...WARM TEMPERATURES AND STRONG DAYTIME MIXING WILL ONCE AGAIN RESULT IN SEVERAL HOURS OF RELATIVE HUMIDITY IN THE LOWER TO MIDDLE 30S THIS AFTERNOON AND EARLY EVENING ACROSS THE EASTERN FLORIDA BIG BEND. THESE LOW VALUES OF RELATIVE HUMIDITY WILL COMBINE WITH HIGH AFTERNOON DISPERSION INDICES TO PRODUCE A PERIOD OF RED FLAG CONDITIONS. FLZ018-019-028-029-034-262000- /O.NEW.KTAE.FW.W.0057.090426T1800Z-090426T2300Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 432 AM EDT SUN APR 26 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
2 follow-up statements
000 WWUS82 KTAE 261823 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 223 PM EDT SUN APR 26 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR DIXIE AND LAFAYETTE COUNTIES DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSIONS GREATER THAN 75... .DISCUSSION...BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL COMBINE WITH DISPERSIONS ABOVE 75 ACROSS EXTREME EASTERN PORTIONS OF THE FLORIDA BIG BEND TO PRODUCE A RED FLAG WARNING THIS AFTERNOON. AFTER TODAY...AFTERNOON RELATIVE HUMIDITIES MAY BRIEFLY DROP BELOW 35 PERCENT ACROSS AREAS WELL INLAND...BUT NO WATCHES OR WARNINGS ARE EXPECTED AT THIS TIME. FLZ018-019-028-261930- /O.CAN.KTAE.FW.W.0057.000000T0000Z-090426T2300Z/ JEFFERSON-MADISON-TAYLOR- 223 PM EDT SUN APR 26 2009 ...THE RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING SINCE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT. $$ FLZ029-034-262300- /O.CON.KTAE.FW.W.0057.000000T0000Z-090426T2300Z/ LAFAYETTE-DIXIE- 223 PM EDT SUN APR 26 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
000 WWUS82 KTAE 262054 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 454 PM EDT SUN APR 26 2009 ...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR EASTERN PORTIONS OF THE FLORIDA BIG BEND AND PORTIONS OF NORTH FLORIDA FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION VALUES... .DAYTIME HEATING...MODERATE SOUTHEAST WINDS...AND A DRY AIRMASS HAVE COMBINED TO PRODUCE LOW RELATIVE HUMIDITY AND HIGH DISPERSION THIS AFTERNOON. FLZ017>019-028-262300- /O.EXA.KTAE.FW.W.0057.000000T0000Z-090426T2300Z/ LEON-JEFFERSON-MADISON-TAYLOR- 454 PM EDT SUN APR 26 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. MID AFTERNOON OBSERVATIONS INDICATE THAT THE DISPERSION VALUES FOR THE FLORIDA BIG BEND WERE AROUND 100...AND THE RELATIVE HUMIDITY WAS BETWEEN 30 AND 35 PERCENT AT SEVERAL REPORTING SITES. THE HUMIDITY WILL INCREASE ABOVE THE CRITICAL 35 PERCENT LEVEL BY SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ029-034-262300- /O.CON.KTAE.FW.W.0057.000000T0000Z-090426T2300Z/ LAFAYETTE-DIXIE- 454 PM EDT SUN APR 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. MID AFTERNOON OBSERVATIONS INDICATE THAT THE DISPERSION VALUES FOR THE FLORIDA BIG BEND WERE AROUND 100...AND THE RELATIVE HUMIDITY WAS BETWEEN 30 AND 35 PERCENT AT SEVERAL REPORTING SITES. THE HUMIDITY WILL INCREASE ABOVE THE CRITICAL 35 PERCENT LEVEL BY SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FOURNIER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 2:12 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 26, 2:12 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 212 AM EDT SUN APR 26 2009 .SYNOPSIS...THE LONG WAVE PATTERN THIS MORNING FEATURES A 588 DM HIGH OVER ERN NC WITH THE ASSOCIATED RIDGE OVER MUCH OF THE SERN U.S. A LARGE TROUGH DOMINATES MUCH OF THE WRN U.S. SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED WELL E OF THE CAROLINA COAST RIDGING WWD ACROSS DIXIE WITH THE AXIS N OF THE FORECAST AREA. A FRONT EXTENDS FROM LOW PRESSURE OVER ERN CANADA TO A DEVELOPING SYSTEM OVER THE ROCKIES. SATELLITE SHOWS JUST A FEW CIRRUS CLOUDS OVER THE AREA. RECENT OBS AT CEDAR KEY INDICATE THAT TONIGHTS ELY SURGE PUSHED OFF THE W COAST OF THE PENINSULA AROUND 01Z. && .SHORT TERM...TODAY THROUGH TUE. THE LONG WAVE RIDGE WILL REMAIN IN PLACE ACROSS THE SERN U.S. COAST INTO MON AFTERNOON AS ENERGY OVER THE INTERMOUNTAIN W MOVES OUT INTO THE PLAINS. THE RIDGE WILL BEGIN TO DEAMPLIFY MON NIGHT INTO TUE AS SOME OF THE PLAINS ENERGY RIDES OVER THE TOP OF IT. THE SURFACE RIDGE AXIS WILL REMAIN FIRMLY ENTRENCHED INTO MON BEFORE BEGINNING TO WEAKEN A BIT ON ITS WRN END AS A FRONT APPROACHES THE MID MS VALLEY. NEVERTHELESS...THE DEEP LAYER RIDGING WILL BE SUFFICIENTLY STRONG TO PRECLUDE THE NEED FOR POPS THROUGH THE PERIOD. TEMPS WILL REMAIN A FEW DEGREES ABOVE NORMAL WITH AFTERNOON HIGHS IN THE MID 80S INLAND AND CLOSER TO 80 NEAR THE COAST. OVERNIGHT LOWS WILL BE WITHIN A COUPLE DEGREES OF 60 INLAND AND IN THE MID 60S NEAR THE COAST. ALL IN ALL...SOME CLASSIC SPRINGTIME WEATHER IS ON TAP OVER THE NEXT SEVERAL DAYS. .LONG TERM...TUE NIGHT THROUGH SAT. GLOBAL GUIDANCE IN AGREEMENT SHOWING A RATHER FLAT AND UNAMPLIFIED MID/UPPER LEVEL PATTERN ACROSS THE CONUS FOR THE START OF THE EXTENDED PERIOD ON WEDNESDAY. SERIES OF HIGHER LATITUDE DISTURBANCES WILL CONTINUE TO ERODE THE EAST COAST UPPER RIDGE AWAY FROM THE MID-ATLANTIC AND NORTHEAST. HOWEVER...OUR REGION SHOULD STILL BE ENJOYING ONE FINAL DAY UNDER ITS PROTECTION. SO...THE OLD STORY CONTINUES FOR WEDNESDAY WITH STACKED LOWER/UPPER LEVEL RIDGING IN PLACE PROVIDING ANOTHER WARM AND FAIR DAY. THE UPPER RIDGE WILL FINALLY MOVE COMPLETELY OFF THE SOUTHEAST COAST BY THURSDAY IN RESPONSE TO THE WESTWARD MOVEMENT OF ONE STRONG SHORTWAVE OVER THE HIGH PLAINS/UPPER MS VALLEY AND ANOTHER MID-LEVEL DISTURBANCE CROSSING THE LOWER MS VALLEY. SURFACE RIDGE AXIS WILL BE OVER OR JUST SOUTH OF THE AREA FOR THURSDAY. DESPITE THE LACK OF THE UPPER RIDGING...THE SENSIBLE WEATHER SHOULD STILL BE DECENT ALTHOUGH PERHAPS A FEW DEGREES COOLER THAN ON PREVIOUS DAYS. EXPECT AN INCREASE IN MID/HIGH LEVEL CLOUDS AHEAD OF THE SHORTWAVE TO THE WEST. A BIT EARLY IN THE SEASON STILL...BUT WITH THE AID OF APPROACHING LARGE SCALE LIFT...A ISOLATED SHOWER ALONG THE SEA-BREEZE IS NOT OUT OF THE QUESTION DURING THE AFTERNOON. CONFIDENCE IS STILL LOW AND WILL CONTINUE THE SILENT 10% POP FOR THIS FORECAST PACKAGE. HOWEVER...BY FRIDAY AS THIS WEAK ENERGY OVERRIDES THE REGION...WILL FINALLY HAVE TO ADD A SLIGHT CHC TO CHC POP TO THE GRIDS. THE COLUMN IS FORECAST TO MOISTEN SIGNIFICANTLY BY THIS TIME AND WIDELY SCT AFTERNOON SHWRS/STORMS LOOK POSSIBLE. THE MODELS ARE NOT IN PERFECT AGREEMENT BY SATURDAY BUT DO DEVELOP SOME DEGREE OF EAST COAST TROUGHING ASSOCIATED WITH THE CONTINUED EVOLUTION OF THE SHORTWAVE FROM THE HIGH PLAINS/UPPER MS VALLEY. THIS TROUGHING FORCES A COLD FRONT TO SETTLE INTO THE SOUTHEAST AND STALL (MOST LIKELY JUST TO OUR NORTH AND NORTHWEST). THE LOW LEVEL FOCUS FROM THIS FRONT AND A STILL RATHER MOIST AND UNSTABLE ATMOSPHERE LOOKS TO CONTINUE THE CHANCE OF SCT SHWRS/STORMS ACROSS THE AREA. && .MARINE...TODAY THROUGH THU. THE ELY SURGE CONTINUES TO WORK ITS WAY WWD ACROSS THE ERN WATERS. THE SURGE WILL TAKE UNTIL AFTER DAYLIGHT TO REACH THE WRN PORTION OF THE FORECAST WATERS. THIS PATTERN WILL REPEAT ITSELF OVER THE NEXT COUPLE OF DAYS. AFTER THE TUE NIGHT-WED MORNING SURGE...THE RIDGE AXIS WILL BUILD SWD ENOUGH TO WEAKEN THE SURGE FOR THE FOLLOWING NIGHT. WINDS WILL REACH EXERCISE CAUTION LEVELS EACH NIGHT. WINDS AND SEAS WILL APPROACH MARGINAL ADVISORY LEVELS TONIGHT. THE NAM HANDLED THE DIURNAL SURGE VERY WELL AND WAS USED TO POPULATE THE GRIDS. && .AVIATION...VFR CONDITIONS TO PREVAIL THROUGH THE DAYLIGHT HOURS TODAY. FEW BANDS OF HIGH LEVEL CIRRUS PASSING NORTHWEST TO SOUTHEAST EARLY THIS MORNING SHOULD HAVE LITTLE IMPACT ON THE TERMINALS. SOUTHEAST FLOW WILL INCREASE AFTER SUNRISE WITH 8 TO 12 KNOTS COMMON. SOUTHEAST FLOW MAY BE A BIT STRONGER AROUND KPFN DURING THE MORNING WITH THE DIRECTION OFF THE WATER. JUST A FEW CU DEVELOPING IN THE LATER MORNING AND AFTERNOON HOURS. VFR CONDITIONS TO CONTINUE INTO THE EVENING HOURS WITH ANY CU DISSIPATING AND WINDS DECREASING AFTER SUNSET. THERE ARE INDICATIONS THAT LOW CLOUDS MAY BECOME AN ISSUE AFTER MIDNIGHT INTO MONDAY MORNING...ESPECIALLY FOR KVLD...KTLH...AND KABY. WILL FOCUS FURTHER ON THIS LATER TIME PERIOD WITH THE NEXT TAF ISSUANCE LATER THIS MORNING. && .FIRE WEATHER... STACKER LOWER AND UPPER LEVEL RIDGING WILL PROVIDE ANOTHER WARM AND DRY DAY TO THE REGION AWAY FROM THE IMMEDIATE COAST. INLAND RH VALUES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 30S ACROSS A LARGE PORTION OF THE AREA. THE LOWEST RH VALUES IN LOWER 30S ARE EXPECTED ACROSS THE EASTERN FL BIG BEND CLOSE TO THE SUWANNEE RIVER VALLEY. HIGH DISPERSION INDICES DURING THE AFTERNOON BETWEEN 80 AND 90 WILL COMBINE WITH THE LOW RH VALUES TO PRODUCE RED FLAG CONDITIONS OVER THE EASTERN FL BIG BEND. CONDITIONS ARE SIMILAR FOR MONDAY...HOWEVER SLIGHTLY COOLER TEMPERATURES ARE ANTICIPATED TO KEEP RH VALUES JUST ABOVE CRITICAL LEVELS. ANOTHER DAY WITH WIDESPREAD AFTERNOON RH VALUES IN THE 30S AWAY FROM THE COAST ANTICIPATED FOR TUESDAY. INCREASING MOISTURE AND SLIGHTLY COOLER TEMPS WILL END THE FIRE WEATHER THREAT LATER IN THE WEEK. && .HYDROLOGY...THE ONLY RIVERS IN THE HSA THAT REMAIN ABOVE FLOOD STAGE IN THE HSA ARE THE AUCILLA RIVER AND THE LOWER REACHES OF THE SUWANNEE S OF BRANFORD. STAGES CONTINUE TO FALL ALL ALL LOCATIONS AND BOTH WILCOX AND FOWLERS BLUFF ON THE SUWANNEE SHOULD DROP BELOW FLOOD STAGE ON THE 30TH. LAMONT ON THE AUCILLA WILL TAKE A COUPLE OF DAYS LONGER THAN THAT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 85 60 84 61 85 / 00 00 05 00 05 PANAMA CITY 82 65 82 65 81 / 00 00 05 00 05 DOTHAN 86 62 85 62 84 / 00 00 00 00 05 ALBANY 86 61 84 60 86 / 00 00 10 00 05 VALDOSTA 86 58 84 59 85 / 00 00 05 00 05 CROSS CITY 88 58 86 59 86 / 00 00 05 00 05 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING FROM 18-23Z TODAY FLZ018-019-028-029-034. GM...NONE. && AVIATION/FIRE WX/LONG TERM...MROCZKA REST OF DISCUSSION...WOOL
Hazardous weather outlook, Apr 25, 5:21 AM EDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 AM EDT SAT APR 25 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-260900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 521 AM EDT SAT APR 25 2009 /421 AM CDT SAT APR 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... LOW RELATIVE HUMIDITY IS EXPECTED AWAY FROM THE COAST THIS AFTERNOON. THE DRY CONDITIONS WILL AID THE SPREAD OF ANY WILDFIRES THAT DEVELOP. SURFACE RIDGE TAKES A POSITION TO OUR NORTH THAT WILL FAVOR A NOCTURNAL SURGE OF EASTERLY WIND ACROSS THE MARINE ZONES AFTER MIDNIGHT TONIGHT. CAUTIONARY LEVEL WINDS AND SEAS ARE EXPECTED TO DEVELOP FROM EAST TO WEST...AND A BRIEF PERIOD OF NEAR ADVISORY LEVEL WINDS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... EASTERLY SURGES OF WIND WILL CONTINUE TO DEVELOP SUNDAY NIGHT INTO THE MORNING HOURS AND AGAIN MONDAY NIGHT. CAUTIONARY LEVEL WINDS AND SEAS ARE ANTICIPATED WITH A PERIOD OF NEAR ADVISORY LEVEL WINDS NOT OUT OF THE QUESTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.